MAUDE Adverse Event Report: AV-TEMECULA-CT GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM

AV-TEMECULA-CT GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Catalog Number 1012583-16
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.The investigation determined the reported failure to advance and reported peeled shaft appear to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The additional graftmaster devices (4.0x16mm (x2), 4.5x16mm) referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure on (b)(6) 2017 was to treat a fistula in the distal carotid artery with heavy tortuosity and no calcification.A 4.5 x 16 mm graftmaster stent delivery system (sds) was advanced to the lesion but would not cross and the shaft peeling was observed due to the resistance with the anatomy.A 4.0 x 16 mm graftmaster sds was advanced to the lesion with resistance and the balloon ruptured between 7 and 8 atmospheres which resulted in only the distal and proximal edges of the stent expanding.Resistance was felt during removal of the sds due to the partially expanded it could not be pulled back into the guide catheter.When the sds was three quarters of the way out of the carotid artery, the stent implant dislodged from the balloon and was free floating inside the vessel.The stent was snared and removed from the patient.The patient was stable and the lesion was left untreated.The follow-up procedure was performed on (b)(6) 2017.A 4.5 x 16 mm graftmaster sds was advanced to the lesion; however, it would not cross it and the proximal shaft separated outside the patient.The device was removed and a new 4.5 x 16 mm graftmaster stent was successfully deployed.A small endoleak was observed and a 4.0 x 16 mm graftmaster was advanced to the lesion to treat the leak; however, the balloon failed to inflate.Two additional graftmaster stents (4.0 x 19 mm, 4.5 x 26 mm), were deployed overlapping, but the endoleak persisted.A non-abbott balloon was used to treat the leak.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).It should be noted that the graftmaster rapid exchange (rx), coronary stent graft system, domestic instructions for use, states: the graftmaster rx is indicated for use in the treatment of free perforations, defined as free contrast extravasation into the pericardium, in native coronary vessels or saphenous vein bypass grafts greater than or equal to 2.75 mm in diameter.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT GRAFT
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6481896
Report Number2024168-2017-03029
Device Sequence Number1289808
Product Code MAF
UDI-Device Identifier08717648176470
UDI-Public(01)08717648176470(17)180131(10)6021841
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number1012583-16
Device Lot Number6021841
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight91